Pregnancy safe after m/c with Misoprosol?
6 Replies
broccoli12001 - December 6

Hello all,
About 2 weeks ago, I had a (second) miscarriage at 8weeks. This was aided by the use of Misoprosol, a medication that helps pass the "tissue." By the way, it was mercifully easier than the D&C I had with my first miscarriage (4/05).

We intended to abstain from intercourse until after AF arrived. But something came over me last night, and we did it anyway.

I'm pretty sure I was ovulating due to sore breasts and ample cervical mucus (sorry if TMI).

Now I'm fearful that if I do turn up pregnant, the Misoprosol will have a damaging effect.

Has anyone ever heard of needing to wait after a m/c with this medication?

By the way, the m/c seemed complete. An u/s the next day verified this. But I go for the HcG test tomorrow to see that the level went down to zero (but if I'm pregnant, maybe that'll mess up the results...?)



lili246 - December 6

Usually the doctor say to wait atleast when your bleeding has stopped to have intercourse again before your m/c. Other people say that you need to wait atleast 3 weeks or 4 to have intercourse. I had a m/c early november and I had intercourse with my dh at 3 weeks. I hope that I did the right thing. but we are using protection because I have to wait atleast two normal periods and then start trying again. The doctor said that I need to recuperate from my loss andit's better to wait that long.
Did your doctor told you some certain time to wait and then retry again?
I am not too sure about the misoprosal medication? Can you give me some feeback about it. I don't think there should be a problem as long as you stop taking it right away. It can affect you while you are pregnant.




broccoli12001 - December 7

Thanks for the reply.

Misoprosol is a medication you take once vaginally (4 pills). I'm surprised more people don't know about it. It seemed a lot more gentle than the D & C (although the cramping was pretty intense at times). I took it at night along with tylenol w/codeine and an anti-nausea medication. In the morning it was all over and the tissue passed out. Went for an ultrasound the next day to make sure nothing was remaining. If something was still there, I would have needed a second dose.

After a couple more days of minor cramping (esp. after I peed) I felt fine physically.

Having intercourse with your husband after 3 weeks sounds fine. I think it's really important to maintain emotional closeness through these changes and loss. And sex can be a good way to do that. As long as you're not uncomfortable, enjoy the closeness.

Take care,


broccoli12001 - December 7

To answer your question: my doctor (nor nurses) didn't mention anything about when it was okay to try again. But then again, I didn't ask...


lili246 - December 7

I think that I have undestand you. So you did have the miscarriage on your own right? And to take the remaining out you took those pills. In my case I had th d&c done because I had a missed miscarriage where my body never react to the baby being dead. So in order to avoid the sefl miscarriage I had the d&c done right away.
I know that I need some time close to dh because I fetl so bad and I know that he was to and being together helped us alot and felt better. Ofcourse m/c are very sad and wish that noone can go through that. But what can we do. this is my first one and hope that I don't go through that anymore.
Misoprosol sounds like a very strong medication and I think that you should of what alittle longer or atleast used protection so that there wouldn't be any problems in case you are pregnant.
Have you talk to your doctor about it. So do you think that you might be pregnant?
My doctor did tell my that after the m/c it was best to wait atleast two normal periods. And I will wait till then just to make sure I am ready.

Thanks for writing back and for the info.

Take care



jmr67 - December 8

Hi Broccoli - I wanted to chime in. My first IVF and subsequent miscarriage at 10 weeks in April was aided by Misoprostol. I chose that over D&C although I have also had a D&C in the past. For me the medication was much worse physically and mentally. Anyhow I started another IVF cycle 3 months later in July and my doctors never said it was too soon. This IVF was cancelled and to this day I do not know if it had anything to do with the medication or not. That being said I have another friend who was advised to take Misoprostol for an endo issue but her doctor also told her not to take it if she planned on getting pregnant within the next 3 months. I don't know if that helps I guess I really think you should ask a doctor - or two for their opinion. Although it sounds as if there's a chance you could be pregnant already? Hopefully everything will turn out ok. I hope this helps and wish you the very best.


lili246 - December 8

Have you had an ultrasound yet? I saw you had a bfp in april and you are praying for a heartbeat, have you had an ultrasound yet or confirm the heartbeat yet?
I wish you th best. I loss my baby at 9 weeks and could never hear the heartbeat. I hope that you do.
best wishes!




You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Ask a Question